MAUDE Adverse Event Report: ABBOTT MEDICAL SJM TRIFECTA VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL SJM TRIFECTA VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Catalog Number TF-27A
Medical Device Problem Codes Calcified (1077); Material Split, Cut or Torn (4008)
Health Effect - Clinical Codes Angina (1710); Arrhythmia (1721); Dyspnea (1816); Heart Failure/Congestive Heart Failure (4446); Insufficient Information (4580)
Date of Event 03/06/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.Attachment medwatch report # : mw5151234.
 
Event or Problem Description
User facility medwatch report mw5151234 received that states " i had severe chest pain and racing pulse so i was admitted to er.It was determined that i was in svt.An angiogram was performed and also echocardiogram and it was determined that i had a failing aortic valve that had been replaced in (b)(6) of 2017.The valved was only performing at 25-30% according to doctors.I had a echogram in late (b)(6) of 2022 and was scheduled to have another in late (b)(6) of 2023 but this anticipated the appointment.The previous echo had no signs of failing valve.Once it was determined that i required a valve replacement i started researching issues with my previous valve st.Jude trifecta 27mm with a serial number of (b)(6) and lot number 180097944, i was not aware of any issues and the only way i knew what details of the valve i had was by reaching out to the surgeon to get the specifics.I have since had to have the valve replaced and that was done (b)(6) of 2023.I have replaced it with a mechanical valve the on-x aortic valve.Angiogram showed no immediate issues and the echogram showed severely damaged valve the valve was calcifying.It was reported that on (b)(6) 2017, a 27mm trifecta valve was implanted during an aortic valve replacement.In 2022, echocardiogram showed no signs of falling valve.In 2023, echocardiogram determined the valve was severely damaged and calcified.In (b)(6) 2023, the valve was replaced with a unknown size mechanical valve.
 
Additional Manufacturer Narrative
An event of dyspnea and a severely damaged and calcified valve was reported.A more comprehensive assessment, including histopathological examination of the valve tissue could not be performed as the valve was not returned for analysis.However, based on the information received, the reported event is consistent with structural valve deterioration (svd).A variety of factors may contribute to svd, including patient, biological, and implant related factors: no implant related factors could be confirmed as information received from the field related to the implant procedure was not provided.Biological factors which can result in tissue degeneration such as calcification, reported by the field (from patient conditions predisposing to elevated calcium like renal disease etc.) or thinning of the prosthetic leaflet tissue (predisposing to leaflet tears) also could not be confirmed as the valve was not returned for histopathological examination.The device history record was also reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Based on the information received, the cause of the reported incident could not be conclusively determined.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device h6 health effect - clinical code: code 4580 removed.
 
Event or Problem Description
User facility medwatch report mw5151234 received that states " i had severe chest pain and racing pulse so i was admitted to er.It was determined that i was in svt.An angiogram was performed and also echocardiogram and it was determined that i had a failing aortic valve that had been replaced in (b)(6) of 2017.The valved was only performing at 25-30% according to doctors.I had a echogram in late (b)(6) of 2022 and was scheduled to have another in late (b)(6) of 2023 but this anticipated the appointment.The previous echo had no signs of failing valve.Once it was determined that i required a valve replacement i started researching issues with my previous valve st.Jude trifecta 27mm with a serial number of (b)(6) and lot number 180097944, i was not aware of any issues and the only way i knew what details of the valve i had was by reaching out to the surgeon to get the specifics.I have since had to have the valve replaced and that was done (b)(6) of 2023.I have replaced it with a mechanical valve the on-x aortic valve.Angiogram showed no immediate issues and the echogram showed severely damaged valve the valve was calcifying.It was reported that on (b)(6) 2017, a 27mm trifecta valve was implanted during an aortic valve replacement.In 2022, echocardiogram showed no sign of failing valve.On (b)(6) 2023, the patient presented with dyspnea, and echocardiogram determined the valve was severely damaged and calcified.In (b)(6) 2023, the valve was replaced with a 25mm non-abbott valve was implanted.The explanted valve had tear at the hinge points of one of the valve leaflets on both sides.The patient was reported stable and discharged.

Brand Name
SJM TRIFECTA VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL LTDA. REG#3001883144
1301rua profvieira demendonça
bairro engenho nogueira 31.31 0-26
BR   31.310-260
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key19014761
Report Number2135147-2024-01449
Device Sequence Number17113662
Product Code LWR
UDI-Device Identifier05414734052054
UDI-Public(01)05414734052054(17)180323(10)5756939
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P100029
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/23/2018
Device Catalogue NumberTF-27A
Device Lot Number5756939
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/06/2024
Supplement Date Received by Manufacturer07/15/2024
Initial Report FDA Received Date04/01/2024
Supplement Report FDA Received Date07/23/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/24/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age51 YR
Patient SexUnknown